MAUDE Adverse Event Report: SYNTHES GMBH INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.008.007
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Part: 03.008.007, lot: 3l19792, manufacturing site: (b)(4), release to warehouse date: march 28, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.The pictures were reviewed, the complained insertion handle is visible on the pictures.There are some slight deformations on the received endoscopic picture visible, therefore is the complaint rated as confirmed.However, only based on the pictures it can finally not be defined if these deformations have an influence on the functionality or not.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information or material is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the connection screw and nail did not connect properly to the aiming arm.A visual inspection of the aiming arm showed some deformation on the inside of the aiming arm.There was a surgical delay of one (1) hour.The surgery was completed successfully.This report involves one (1) insertion handle f/hindfoot arthrodesis nail-ex.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Investigation summary the received pictures were reviewed, the complained insertion handle is visible on the pictures.There are some slight deformations on the received endoscopic picture visible, therefore is the complaint rated as confirmed.However, only based on the pictures it can finally not be defined if these deformations have an influence on the functionality or not.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information or material is made available, the investigation will be updated as applicable.Device history lot part: 03.008.007 lot: 3l19792 manufacturing site: haegendorf release to warehouse date: 28.Mar.2019 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: d9, h3, h6.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the insert-handle f/expert han (p/n: 03.008.007, lot #: 3l19792) was returned and received at us cq.Upon visual inspection, it was observed that the there were scratches on the device but have no impact on the device functionality.The endoscopic image provided was reviewed, and it could most likely be moisture that was observed inside the cannulation handle.No other issues were observed with the returned device.Functional test: a functional test was not performed as the device was returned by itself.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Documentation/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Investigation conclusion: the complaint condition was not confirmed for the insert-handle f/expert han (p/n: 03.008.007, lot #: 3l19792).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE F/HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11485683
Report Number8030965-2021-01958
Device Sequence Number17102550
Product Code FZX
UDI-Device Identifier07611819868540
UDI-Public(01)07611819868540
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.008.007
Device Lot Number3L19792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/31/2021
04/20/2021
06/03/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/13/2021
05/14/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECSCR CANN W/INTERNAL M6X1 THREAD; UNK - NAILS: HINDFOOT ARTHRODESIS NAIL